Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 232, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 10, 2025, 9:09 PM CDT for Finney County, Gray County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2025, 9:09 PM CDT (02:09 UTC)
- Expired
- Aug 10, 2025, 9:49 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Finney County, KS, Gray County, KS
The radar
The Dodge City radar (KDDC), 62 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 8:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
364
WUUS53 KDDC 110209
SVRDDC
KSC055-069-110315-
/O.NEW.KDDC.SV.W.0232.250811T0209Z-250811T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
909 PM CDT Sun Aug 10 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
South central Finney County in southwestern Kansas...
Northwestern Gray County in southwestern Kansas...
* Until 1015 PM CDT.
* At 909 PM CDT, a severe thunderstorm was located near Pierceville,
moving north at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Pierceville around 915 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3774 10057 3774 10088 3806 10077 3807 10051
TIME...MOT...LOC 0209Z 187DEG 15KT 3782 10073
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RUSSELL2 follow-up statements
890
WWUS53 KDDC 110236
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
936 PM CDT Sun Aug 10 2025
KSC055-069-110315-
/O.CON.KDDC.SV.W.0232.000000T0000Z-250811T0315Z/
Finney KS-Gray KS-
936 PM CDT Sun Aug 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTH CENTRAL FINNEY AND NORTHWESTERN GRAY COUNTIES...
At 935 PM CDT, a severe thunderstorm was located near Pierceville,
moving north at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Finney and northwestern Gray Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3774 10057 3774 10088 3806 10077 3807 10051
TIME...MOT...LOC 0235Z 187DEG 15KT 3793 10071
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RUSSELL924 WWUS53 KDDC 110249 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 949 PM CDT Sun Aug 10 2025 KSC055-069-110258- /O.CAN.KDDC.SV.W.0232.000000T0000Z-250811T0315Z/ Finney KS-Gray KS- 949 PM CDT Sun Aug 10 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FINNEY AND NORTHWESTERN GRAY COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for southwestern Kansas. && LAT...LON 3774 10057 3774 10088 3806 10077 3807 10051 TIME...MOT...LOC 0245Z 187DEG 15KT 3799 10070 $$ RUSSELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:35 PM CDT, 1 hour 34 minutes earlier. Its key messages:
- Significant thunderstorm chances (60-80%) tonight.
- Unseasonably cool temperatures likely tonight and Monday.
Area forecast discussion, Aug 10, 7:35 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 735 PM CDT Sun Aug 10 2025 .KEY MESSAGES... - Significant thunderstorm chances (60-80%) tonight. - Unseasonably cool temperatures likely tonight and Monday. && .UPDATE... Issued at 709 PM CDT Sun Aug 10 2025 Mesoscale discussion... Thunderstorms were developing across the western high plains in response to an approaching shortwave trough, moist upslope flow and elevated heating. Initial signs of convection were noted ahead of the line across southwest Kansas in the uncapped environment. Given the mid level cold advection, winds are backing with height at mid to upper levels, and this will prevent storms from remaining discrete for very long and also cut down on hail size. However, a supercell structure can't be ruled out for any storms that are isolated ahead of the main line. Cold pool generation will occur before the main storm line reaches the CO/KS state line. With DCAPE values around 1100 j/kg, wind gusts up to 60 mph or so can be expected as the line moves east late this evening and overnight. && .DISCUSSION... Issued at 200 PM CDT Sun Aug 10 2025 WV imagery indicates a southwest flow aloft prevailing across the Western High Plains downstream of an upper level shortwave trough swinging east through western Colorado. Near the surface, a stalled frontal boundary extends from the Texas Panhandle northeast through western Oklahoma. Another round of thunderstorms (60-80% chance) can be expected tonight as the SREF indicates a compact upper level shortwave trough pushing east through the Colorado Rockies into the high plains of eastern Colorado/western Kansas early in the period. Ahead of the approaching system, a prevailing east-northeast upslope flow will continue to support a fairly moist air mass with surface dewpoints holding generally in the 60s(F), although only providing moderate instability with MLCAPE values upward of 1500 to 2000 J/kg due to lack of recovery from the slow departure of this morning's MCS. Still, diurnally-driven thunderstorm storm development is likely just lee of the Rockies as ejecting H5 vort maxima associated with the shortwave trough interact with a broad field of steepening mid- level lapse rates within the aforementioned upslope flow this afternoon. Storms are then projected to spread eastward, eventually evolving into an MCS, into west central and southwest Kansas later this evening and eventually into central Kansas overnight as suggested by most CAMs. The HREF also shows a broad 70-90% probability of 6-hr QPF exceeding 0.25 of an inch from west central Kansas southeast through a portion of southwest Kansas into south central Kansas by early Monday. The primary threat with these storms will be strong outflow winds in excess of 60-70 mph. A few preliminary thunderstorms cannot be ruled out late this afternoon into early evening in vicinity of the stalled boundary closer to south central Kansas as peak heating is realized. Any lingering showers/storms early Monday are expected to give way to drier conditions Tuesday as the upper level shortwave trough pushes off to the east while ridging aloft begins to build back in across the Intermountain West. Temperatures near the seasonal average are likely tonight as slightly cooler air filters southwest into the area on the north side of a near-stationary boundary to our south, not to mention cooling from showers/thunderstorms moving through overnight. Look for lows generally in the 60s(F) with the HREF showing a 80-90% probability of temperatures slipping below 65F in far southwest Kansas to a 70-80% probability of below 70F in south central Kansas. Below normal average temperatures are forecast Monday with southwest/central Kansas remaining on the north side of a stalled frontal boundary to our south in western Oklahoma, as well as lingering cloud cover/precipitation from the night previous. The cooler air mass will lower H85 temperatures to a little below 20C in central Kansas Monday to near 20C farther west. Considering the HREF indicates a 70-80% probability of temperatures climbing above 75F in west central Kansas to a 60-80% probability of nudging above 80F in central/south central Kansas, afternoon highs may struggle to climb out of the 70s(F) out west with the lower/mid 80s(F) farther east. A minimal rebound to temperatures is expected Tuesday. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 522 PM CDT Sun Aug 10 2025 A large complex of thunderstorms will move across southwest Kansas and affect DDC, GCK, LBL, and to a lesser extent the HYS airport. Thunderstorms and trailing stratiform rain will likely affect airports for up to a five hour period late tonight. In vicinity of and within strongest storms, expect intermittent MVFR/IFR flight category and variable wind gusts as high as 50 knots. Conditions will improve from west to east early Monday morning with widespread VFR flight category resuming and mainly light and variable winds. && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT Monday for KSZ066-078>081-088>090. && UPDATE... DISCUSSION...JJohnson AVIATION...Umscheid
Hazardous weather outlook, Aug 10, 2:05 PM CDT, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 205 PM CDT Sun Aug 10 2025 KSZ030-031-043>046-061>066-074>081-084>090-111000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 205 PM CDT Sun Aug 10 2025 /105 PM MDT Sun Aug 10 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible this evening and overnight. Wind gusts in excess of 60 to 70 mph and hail as large as ping pong ball size are the main concerns. Locally heavy rain is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Reports of severe weather, heavy rainfall, and flooding are appreciated.
In the hours before
Special weather statement, Aug 10, 7:46 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Dodge City KS
746 PM CDT Sun Aug 10 2025
KSZ077-110130-
Gray KS-
746 PM CDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GRAY COUNTY THROUGH
830 PM CDT...
At 746 PM CDT, Doppler radar was tracking a strong thunderstorm near
The Haggard Elev, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
The Haggard Elev around 750 PM CDT.
Ensign around 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3748 10047 3769 10050 3782 10022 3755 10022
TIME...MOT...LOC 0046Z 236DEG 14KT 3762 10036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RUSSELLSpecial weather statement, Aug 10, 8:44 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Dodge City KS
844 PM CDT Sun Aug 10 2025
KSZ063-076-110245-
Finney KS-Haskell KS-
844 PM CDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FINNEY AND
NORTHWESTERN HASKELL COUNTIES THROUGH 945 PM CDT...
At 844 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plymell, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Garden City and Holcomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southwestern Kansas.
&&
LAT...LON 3764 10087 3765 10109 3799 10109 3798 10076
TIME...MOT...LOC 0144Z 188DEG 16KT 3776 10097
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RUSSELLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:46 PM CDT | Special Weather Statement | DDC | Gray | 44 min |
| Aug 10, 8:44 PM CDT | Special Weather Statement | DDC | Haskell | 61 min |
| Aug 10, 8:54 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell, Kearny | 66 min |
| Aug 10, 9:18 PM CDT | Special Weather Statement | DDC | Stanton | 42 min |
| Aug 10, 9:33 PM CDT | Special Weather Statement | DDC | Morton | 42 min |
| Aug 10, 9:38 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 67 min |
| Aug 10, 9:54 PM CDT | Special Weather Statement | DDC | Finney | 66 min |
| Aug 10, 10:02 PM CDT | Areal Flood Advisory | DDC | Finney, Grant, Haskell, Kearny | 3 hr |
| Aug 10, 10:08 PM CDT | Special Weather Statement | DDC | Grant, Stevens | 52 min |
| Aug 10, 10:17 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 43 min |
| Aug 10, 10:41 PM CDT | Special Weather Statement | DDC | Scott | 64 min |
| Aug 10, 10:45 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 60 min |
| Aug 10, 10:50 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Meade, Seward | 55 min |
| Aug 10, 10:58 PM CDT | Flash Flood Warning | DDC | Finney, Grant, Haskell, Kearny | 3 hr |
| Aug 10, 11:36 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade, Seward | 54 min |
| Aug 11, 12:08 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 52 min |
| Aug 11, 12:10 AM CDT | Areal Flood Advisory | DDC | Ford, Gray, Hodgeman, Meade | 3 hr |
| Aug 11, 12:13 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade | 62 min |
| Aug 11, 12:14 AM CDT | Areal Flood Advisory | DDC | Ford, Hodgeman | 3 hr |
| Aug 11, 12:45 AM CDT | Areal Flood Advisory | DDC | Pawnee | 3 hr |
| Aug 11, 12:52 AM CDT | Flash Flood Warning | DDC | Ford | 113 min |
| Aug 11, 1:02 AM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 43 min |
| Aug 11, 1:40 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Kiowa, Pratt | 65 min |
| Aug 11, 1:46 AM CDT | Areal Flood Advisory | DDC | Stafford | 3 hr |
| Aug 11, 2:05 AM CDT | Areal Flood Advisory | DDC | Meade, Seward | 3 hr |
| Aug 11, 2:22 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 23 min |
| Aug 11, 2:31 AM CDT | Flash Flood Warning | DDC | Seward | 89 min |
| Aug 11, 2:42 AM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 18 min |
| Aug 11, 2:49 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 26 min |
| Aug 11, 3:26 AM CDT | Areal Flood Warning | DDC | Clark, Meade, Seward | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.